Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Involuntary emptying of bowels. Suggested ceprofloxin. Can I use the medicine?

I have suffered involuntary emptying of the bowels with no warning for some years. I am 65, female, otherwise healthy and fitter than most contemporaries. A friend experienced a similar problem and was prescribed Ceprofloxacin with excellent, rapid results. Should I ask my doctor for that? - I have had several unpleasant and embarrassing investigations and feel my doctor has lost interest in my problem because I manage (with some difficulty) to live the very active life I want. I have asked for the possibility of an artificial sphincter implantation but was met with indifference.
Asked On : Thu, 6 Dec 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Ciprofloxacin is an antibiotic medication which is used for treating infections, like gastro-intestinal infections, bacterial diarrhoea, urinary tract infections, etc. Sometimes gastrointestinal infections or diarrhoea can be a cause of mild, transient bowel incontinence, in which case, this medicine may work by clearing the infection, stopping the diarrhoea and thereby relieving the incontinence. So, unless this is the case, Ciprofloxacin has no direct role in treating bowel incontinence.

Regarding your incontinence, you would first need a proper evaluation to ascertain the cause. Common causes of fecal incontinence include diarrhea, constipation, and muscle or nerve damage. Further treatment should be based on the probable cause. General measures which can help include increasing the fibre-content of your food, avoiding constipation and periodic voluntary emptying of bowels.

Best wishes,
Dr. Sheeba Stephen
Answered: Fri, 7 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor